MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-2-3D-ES
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat a ruptured saccular aneurysm in the internal carotid artery, a coil from the axium coil became stuck in the sheath.The aneurysm had a maximum diameter of 5 millimeters and a neck diameter of 2 millimeters, with moderate vessel tortuosity and normal blood flow.The devices, including a microcatheter (echelon) and a guidewire (avigo), were prepared as indicated in the instructions for use.The issue involved coil resistance and the coil being stuck in the sheath.The patient outcome was reported as alive with no injury.Additional information received reported the coil accidentally broke during the procedure, and no detachment attempts had been made.There was no kink/damage observed on the pushwire.
 
Additional Manufacturer Narrative
Product analysis #817747754:equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 drawing(s) referenced: d00156061 rev.B; dwgs50796 rev.A as found condition: two axium prime devices were returned for analysis within a shipping box; within their opened axium prime outer cartons; within their opened axium prime inner pouches and within their introducer sheaths.It is not possible to determine which device belongs to which pli and the two will be analyzed together.Visual inspection/damage location details: (pli-10) no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found damaged within the introducer sheath (figure c).No breaks were found with the implant coil.(pli-20) no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher.Liquid saline was found within the sheath and on the axium prime device (figures e.F).The axium prime implant coil was found damaged within the introducer sheath (figure f).No breaks were found with the implant coil.Testing/analysis: (pli-10) the axium prime could not be advanced out of the introducer sheath as it was found stuck and was retracted out proximally.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0118¿, which is within specification (specification: 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be 0.0175¿ (0.4445mm), which is within specification (0.046¿ ± 0.02¿).(pli-20) the axium prime could was advanced out of the introducer sheath with light resistance encountered.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0102¿, which is within specification (specification: 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be 0.0175¿ (0.4445mm), which is within specification (0.046¿ ± 0.02¿).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed for both devices.Both implant coils were found damaged.There were no reported issues pushing the axium prime implant coils from within their introducer sheaths during hydration per ifu.Therefore, it is possible the implant coils became damaged when retracting the implants following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coils to become stuck.Advancing the coils against resistance would result in damage to the implants.Customer report of ¿coil separation/break¿ was not confirmed for both devices.Analysis could not determine which device was returned for the pli-10 or pli-20.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21063993
Report Number9617601-2025-00007
Device Sequence Number3409295
Product Code KRD
UDI-Device Identifier00763000313678
UDI-Public00763000313678
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot Number227220776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/08/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown